MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 28/49; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 28/49; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75018956
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to infection.All implants were removed.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to infection.The polarcup shell and xlpe insert used in treatment were not returned for investigation.An appropriate investigation could therefore not be conducted and the reported failure mode could not independently be confirmed.Clinically relevant supporting documentation was not provided; therefore, a thorough medical investigation could not be performed.A review of both batch records revealed no deviations from the standard manufacturing process.A review of the complaint history revealed no additional complaints for both batches in scope.The ifu (lit.No.12.23 ed 05/16) identifies "infection" as a known possible side effect resulting from a hip arthroplasty.Based on available information the root cause for the reported infection could not be determined.However, there is no indication that the devices failed to match specification at the time of manufacturing.The associated risk is covered in the risk analysis and considered low.Therefore and based on available information, the need for corrective action is not indicated.Smith + nephew will continue to monitor this devices for similar issues.The complaint will be reopened should the complained devices or additional information be received.

Brand Name
POLARCUP XLPE INSERT 28/49
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key9280207
Report Number1020279-2019-03881
Device Sequence Number19516400
Product Code LPH
UDI-Device Identifier07611996111460
UDI-Public07611996111460
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2026
Device Model Number75018956
Device Catalogue Number75018956
Device Lot NumberB1908332
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;